EconPapers    
Economics at your fingertips  
 

Robustly optimal monetary policy in a microfounded New Keynesian model

Klaus Adam () and Michael Woodford ()

Journal of Monetary Economics, 2012, vol. 59, issue 5, 468-487

Abstract: We consider optimal monetary stabilization policy in a New Keynesian model with explicit microfoundations, when the central bank recognizes that private-sector expectations need not be precisely model-consistent, and wishes to choose a policy that will be as good as possible in the case of any beliefs close enough to model-consistency. We show how to characterize robustly optimal policy without restricting consideration a priori to a particular parametric family of candidate policy rules. We show that robustly optimal policy can be implemented through commitment to a target criterion involving only the paths of inflation and a suitably defined output gap, but that a concern for robustness requires greater resistance to surprise increases in inflation than would be considered optimal if one could count on the private sector to have “rational expectations.”

Keywords: Robust control; Near-rational expectations; Belief distortions; Target criterion (search for similar items in EconPapers)
JEL-codes: D81 D84 E52 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (24) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304393212000566
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Robustly Optimal Monetary Policy in a Microfounded New Keynesian Model (2012) Downloads
Working Paper: Robustly optimal monetary policy in a microfounded new Keynesian model (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:moneco:v:59:y:2012:i:5:p:468-487

DOI: 10.1016/j.jmoneco.2012.05.003

Access Statistics for this article

Journal of Monetary Economics is currently edited by R. G. King and C. I. Plosser

More articles in Journal of Monetary Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2021-06-30
Handle: RePEc:eee:moneco:v:59:y:2012:i:5:p:468-487